Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 135, NWS Amarillo, TX

June 11, 2015Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 11, 2015, 6:05 PM CDT for Sherman County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2015, 6:05 PM CDT (23:05 UTC)
Expired
Jun 11, 2015, 7:00 PM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Sherman County, TX

The radar

The Amarillo radar (KAMA), 117 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:03 PM CDTSevere Thunderstorm WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:09 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 11, 4:09 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT THU JUN 11 2015

.DISCUSSION...

LATEST SURFACE ANALYSIS HAS A WEAK COLD FRONT ORIENTED ROUGHLY EAST
TO WEST ACROSS THE NORTHERN PORTION OF THE AREA AND A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS THE NORTHWEST TEXAS PANHANDLE.
SLIGHTLY DEEPER MIXING IS APPARENT WEST OF THE SURFACE TROUGH AS
EVIDENT BY VEERED SURFACE WINDS AND LOWER DEW POINTS. FURTHER EAST
ACROSS MUCH OF THE REGION MIXING HAS BEEN INEFFECTIVE AT
SIGNIFICANTLY LOWERING DEW POINTS WITH LOW TO MID 60S PREVALENT
GENERALLY EAST OF THE SURFACE TROUGH AXIS. THE MOST EXTENSIVE CU
DEVELOPMENT SO FAR HAS BEEN ACROSS THE NORTHWEST BEHIND THE COLD
FRONT WHERE LOW LEVEL MOIST NORTHEASTERLY FLOW IS PRESENT AND THIS
WILL PROBABLY BE THE AREA WHERE CONVECTION DEVELOPS FIRST. ANOTHER
AREA OF INTEREST IS FURTHER SOUTH JUST WEST OF AMARILLO WHERE
RADAR/SATELLITE TRENDS AND SURFACE OBS HINT AT A WEAK CYCLONIC
CIRCULATION AND ENHANCED CONVERGENCE. ANY DEVELOPMENT THROUGH EARLY
EVENING SOUTH OF THE COLD FRONT SHOULD BE ISOLATED. SURFACE HEATING
OF A RELATIVELY MOIST BOUNDARY LAYER HAS RESULTED IN MODERATE
INSTABILITY ACROSS THE ENTIRE AREA AND THIS SHOULD CONTRIBUTE TO
ROBUST UPDRAFTS AND POTENTIAL FOR AT LEAST BRIEF/MARGINAL SEVERE
HAIL/WIND EPISODES. THE BETTER CHANCE OF ORGANIZED UPDRAFTS WILL BE
FURTHER NORTH WHERE IMPINGING SPEED MAX HAS RESULTED IN 30-40 KNOTS
OF DEEP LAYER SHEAR BEGINNING TO OVERSPREAD THAT SECTION OF THE
FORECAST AREA.

MODELS ARE IN FAIR AGREEMENT ON THE SYNOPTIC SCALE AND SHOW LARGE
SCALE ASCENT INCREASING TONIGHT ACROSS THE AREA AS AN UPPER LEVEL
TROUGH APPROACHES FROM THE WEST. A PRECEDING WAVE MOVING FROM THE
CENTRAL PLAINS INTO THE MIDWEST HAS FORCED A COLD FRONT (MENTIONED
ABOVE) SOUTHWARD IN THE LEE OF THE ROCKIES INTO THE OKLAHOMA PANHANDLE
AS OF EARLY THIS AFTERNOON. POST FRONTAL AIR MASS IS SLIGHTLY COOLER
BUT JUST AS MOIST WITH DEW POINTS IN THE LOW TO MID 60S ACROSS WEST
KANSAS AND EVEN INTO NEBRASKA. WITH MOIST INCREASINGLY UPSLOPE
SURFACE FLOW POST FRONTAL...IN COMBINATION WITH COOLING ALOFT/ASCENT
IN AN AREA OF FAIRLY SIGNIFICANT UPPER LEVEL DIFLUENCE FROM
APPROACHING UPPER LEVEL TROUGH...CONVECTION MAY BECOME RATHER
WIDESPREAD ACROSS EASTERN COLORADO INTO SOUTHWEST KANSAS THIS
EVENING...AND EVENTUALLY INTO THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE. MODELS MAY BE TOO SLOW WITH THE SOUTHWARD MOVEMENT OF THE
FRONT...PARTICULARLY IF WIDESPREAD CONVECTION AND COLD POOL
GENERATION AUGMENT THIS BOUNDARY THIS EVENING. IN SUCH A
CASE...COMPOSITE COLD FRONT/OUTFLOW MAY CLEAR MOST IF NOT ALL OF THE
AREA BY MORNING WHICH IS CONTRARY TO WHAT SOME GUIDANCE SUGGESTS.
THIS BRINGS A MYRIAD OF FORECAST CHALLENGES FROM POTENTIAL FOR SOME
POST FRONTAL LOW STRATUS TO THE DEGREE OF DESTABILIZATION THAT WILL
OCCUR TOMORROW AFTERNOON...AND TRYING TO TIME THE HIGHEST
PRECIPITATION PROBABILITIES. MODELS ARE IN GENERAL AGREEMENT IN LOW
LEVEL JET STRENGTHENING FRIDAY EVENING AND A DISTINCT LOW LEVEL
THETA-E RIDGE. MOISTURE BECOMES QUITE ANOMALOUS DURING THIS TIME AND
SO THERE IS SOME THREAT FOR LOCALIZED FLOODING FROM THE POTENTIAL
OF A BACK BUILDING MCS FRIDAY EVENING AND EARLY FRIDAY NIGHT.

WEAK NEGATIVE 500 MB HEIGHT ANOMALIES WILL LINGER THROUGH THE
WEEKEND AS BROAD WEAK TROUGHING PERSISTS PER MEAN ENSEMBLE GUIDANCE.
THIS ALONG WITH CONTINUED ANOMALOUS MOISTURE (PWAT VALUES FROM
1.00-1.50 IN THE WESTERN HALF AND OVER 1.50 IN THE EAST) WILL
NECESSITATE RELATIVELY HIGH PRECIPITATION PROBABILITIES THROUGH AT
LEAST MONDAY. TIMING OF INDIVIDUAL WAVES AND PERIODS OF GREATEST
PROBABILITIES IS DIFFICULT TO RESOLVE AT THIS TIME RANGE AS IT WILL
BE DEPENDENT ON SMALL SCALE EMBEDDED MID-UPPER WAVES AND MESOSCALE
SURFACE BOUNDARIES. LATER FORECASTS WILL BE ABLE TO BETTER DELINEATE
THIS BETTER. AS PREVIOUS DISCUSSION MENTIONS...FLOODING IS
INCREASINGLY BECOMING A CONCERN BUT THE ABOVE MENTIONED SMALLER SCALE
AND TEMPORAL DETAILS MAKE HIGHLIGHTING A SPECIFIC AREA AND SEGMENTING
A SPECIFIC TIME FOR A FLASH FLOOD WATCH DIFFICULT AT THIS POINT AND
WILL DEFER POSSIBLE ISSUANCE TO LATER SHIFTS.

DRIER WEATHER SHOULD OCCUR BY MID WEEK AS A MORE ZONAL AND LESS
PERTURBED FLOW PATTERN DEVELOPS. EVEN WITH THESE CHANGES ON THE
LARGE SCALE MEDIUM RANGE GUIDANCE STILL HAS A PERIODIC QPF SIGNAL
ESPECIALLY WEDNESDAY AND THURSDAY. MOUNTAIN CONVECTION PROPAGATING
EASTWARD IN MEAN WESTERLY FLOW ENHANCED BY DIFFICULT TO TIME/RESOLVE
SHORTWAVES MAY IMPACT AT LEAST WESTERN PORTION OF THE AREA BY THEN.
LATER FORECASTS WILL BETTER REFINE THIS POTENTIAL.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  77  61  78  64 /  30  70  50  60  60
BEAVER OK                  63  70  61  81  64 /  80  70  70  60  60
BOISE CITY OK              58  66  55  78  60 /  80  60  40  50  40
BORGER TX                  66  77  63  80  66 /  60  70  60  60  60
BOYS RANCH TX              63  78  61  80  64 /  40  50  40  60  60
CANYON TX                  65  79  61  80  63 /  30  60  50  60  60
CLARENDON TX               66  81  63  79  65 /  50  70  70  60  60
DALHART TX                 60  71  57  79  61 /  60  50  40  50  50
GUYMON OK                  61  69  59  80  63 /  80  70  60  60  50
HEREFORD TX                64  81  60  80  63 /  30  40  40  60  60
LIPSCOMB TX                66  76  63  79  66 /  80  70  70  60  60
PAMPA TX                   64  76  60  78  64 /  60  70  70  60  60
SHAMROCK TX                67  81  64  80  65 /  50  70  80  60  60
WELLINGTON TX              68  84  66  82  67 /  50  70  80  60  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/17
Hazardous weather outlook, Jun 11, 4:22 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT THU JUN 11 2015

OKZ001>003-TXZ001>020-120930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
422 PM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THIS EVENING AND TONIGHT. A FEW STORMS THAT FORM MAY
BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE
THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
FRIDAY THROUGH TUESDAY. SOME STORMS THAT DEVELOP ON FRIDAY AFTERNOON
AND EVENING MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY
ACCOMPANY THE THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT...AND THEN
AGAIN FRIDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 11, 5:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT THU JUN 11 2015

TXZ002-112345-
SHERMAN TX-
555 PM CDT THU JUN 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 645
PM CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF STRATFORD...MOVING EAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3617 10162 3616 10162 3623 10209 3639 10209
      3644 10162
TIME...MOT...LOC 2255Z 276DEG 13KT 3629 10198

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:02 PM CDTSevere Thunderstorm WarningAMADallam43 min
Jun 11, 5:55 PM CDTSpecial Weather StatementAMASherman50 min
Jun 11, 6:48 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman57 min
Jun 10, 7:33 PM CDTSpecial Weather StatementAMACimarron57 min
Jun 11, 4:56 PM CDTSevere Thunderstorm WarningAMACimarron, Texas64 min
Jun 11, 6:00 PM CDTSevere Thunderstorm WarningAMATexas60 min
Jun 11, 6:34 PM CDTSpecial Weather StatementAMACimarron41 min
Jun 11, 6:59 PM CDTSevere Thunderstorm WarningAMATexas61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.